MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Codes Leak/Splash (1354); Gas/Air Leak (2946)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: (b)(6).
 
Event or Problem Description
It was reported air embolism occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned in the laa and immediately air was noticed within the was.The air entered the patient, but was able to be aspirated from the laa.The was removed and they exchanged for another was to complete the procedure successfully.Once it was removed from the patient, they noticed the hemostasis valve on the was had a leak which introduced the air.There were no patient complications.The patient had no neurological deficits and is fine.
 
Event or Problem Description
It was reported air embolism occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned in the laa and immediately air was noticed within the was.The air entered the patient, but was able to be aspirated from the laa.The was was removed and they exchanged for another was to complete the procedure successfully.Once it was removed from the patient, they noticed the hemostasis valve on the was had a leak which introduced the air.There were no patient complications.The patient had no neurological deficits and is fine.
 
Additional Manufacturer Narrative
Age at time of event: 80 years.Device evaluated by mfr: returned device consisted of a watchman access system with the dilator snapped into the sheath.Analysis of the tip, sheath and hub/valve included microscopic and visual inspection.Inspection found no damage or defects with the returned device.The was functionally tested by attaching a syringe (filled with water) to the hub/valve.The valve was closed shut and positive pressure was applied to the device, and then was also opened and flushed.This test was performed 3 times, and each time the device functioned in the expected fashion, with no additional air in the system, and the device did not leak.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8932784
Report Number2134265-2019-09823
Device Sequence Number11249822
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0023468941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date10/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;